Alert archive / New York / Special Weather Statements in 2014
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jan 6, 2014, 3:42 AM EST for 7 counties in New York. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 6, 2014, 3:42 AM EST (08:42 UTC)
- Expired
- Jan 6, 2014, 4:45 AM EST
- In force
- 63 min
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Orleans County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 70 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 406 m²/s²
- 0-3 km storm-relative helicity
- 613 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
804
WWUS81 KBUF 060842
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
342 AM EST MON JAN 6 2014
NYZ002-003-011>013-020-021-060945-
ALLEGANY NY-CATTARAUGUS NY-GENESEE NY-LIVINGSTON NY-MONROE NY-ORLEANS
NY-WYOMING NY-
342 AM EST MON JAN 6 2014
...A STRONG COLD FRONT WILL CROSS THE AREA...
* AT 336 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG COLD FRONT CAPABLE OF PRODUCING STRONG GUSTY WINDS OF 60
MILES PER HOUR. THIS COLD FRONT WAS LOCATED FROM EASTERN NIAGARA
COUNTY TO CENTRAL CATTARAUGUS COUNTY...MOVING EAST AT 45 MPH.
* SOME LOCATIONS AFFECTED BY THE COLD FRONT MAY INCLUDE...
VARYSBURG AND EAST PEMBROKE...
WATERPORT AND RUSHFORD...
POINT BREEZE AND ELBA...
BETHANY CENTER AND BELFAST...
STAFFORD AND PORTAGEVILLE...
SCIO AND WELLSVILLE...
HAMLIN BEACH AND BIRDSALL...
YORK AND SONYEA...
LAT...LON 4200 7906 4253 7906 4244 7889 4254 7847
4338 7845 4335 7776 4324 7755 4328 7739
4303 7739 4303 7748 4295 7748 4294 7758
4287 7755 4276 7761 4268 7760 4267 7749
4258 7749 4257 7765 4253 7771 4200 7774
$$
HIBBERTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jan 6, 3:40 AM EST, 2 minutes earlier.
Area forecast discussion, Jan 6, 3:40 AM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
340 AM EST MON JAN 6 2014
.SYNOPSIS...
A STRONG AREA OF LOW PRESSURE WILL MOVE JUST NORTH OF LAKES ERIE AND
ONTARIO THIS MORNING AND PRODUCE A BRIEF PERIOD OF STRONG WINDS.
TEMPERATURES WILL FALL SHARPLY EARLY TODAY BEHIND THE PASSAGE OF A
POWERFUL COLD FRONT. THIS WILL SET THE STAGE FOR DANGEROUSLY COLD
WIND CHILLS FOR THE ENTIRE REGION AND VERY HEAVY LAKE EFFECT SNOW
EAST AND NORTHEAST OF THE LAKES FROM MONDAY AFTERNOON THROUGH
MIDWEEK. A WEAK AREA OF LOW PRESSURE WILL BRING A LIGHT GENERAL SNOW
TO THE REGION THURSDAY BEFORE A WARMING TREND ARRIVES AT THE END OF
THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
POWERFUL COLD FRONT JUST ENTERING FAR WESTERN NEW YORK AS OF 08Z
AS DEEPENING SURFACE LOW LIFTS ACROSS THE NIAGARA PENINSULA.
UPSTREAM OBSERVATIONS SUGGESTING ABOUT A 1 HOUR TIME PERIOD
IMMEDIATELY IN WAKE OF THE FRONT OF STRONG WIND GUSTS. AT THIS
TIME WE ARE SEEING GUSTS OF 40 TO 50 MPH. THESE GUSTS MAY ENHANCE
JUST A BIT MORE AS THE LOW CONTINUES TO DEEPEN AS IT LIFTS INTO
SOUTHERN ONTARIO THIS MORNING. AT THIS POINT...WILL LEAVE HIGH
WIND WARNING UP...BUT WILL LIKELY PLAN ON CANCELING IT ONCE THE
WINDS START DROPPING OFF AFTER THAT 1 HOUR WINDOW BEHIND THE
FRONT.
REGIONAL RADARS SHOWING RAIN CONTINUING AHEAD OF THE FRONT...BUT
THIS WILL END QUICKLY FROM WEST TO EAST WITH THE PASSAGE OF THE COLD
FRONT.
LAKE EFFECT SNOWS WILL DEVELOP BY MID DAY AS THE COLD AIR RAPIDLY
DEEPENS. PROFILES SUGGESTING SOME SHEAR INITIALLY...BUT FEEL BY
AFTERNOON SINGLE PLUME LAKE BANDS WILL BE WELL ORGANIZED OFF BOTH
LAKES.
OFF LAKE ERIE...EXPECT MOST OF THE SIGNIFICANT LAKE SNOWS TO FOCUS
FROM SOUTHERN ERIE AND WYOMING COUNTIES TO JUST SOUTH OF BUFFALO AND
BATAVIA THROUGH TONIGHT. OFF LAKE ONTARIO...EXPECT THE BAND TO
DEVELOP ACROSS THE TUG HILL PLATEAU. AMOUNTS THROUGH TONIGHT OFF
LAKE ERIE NEARING 2 FEET AND OFF LAKE ONTARIO APPROACHING 3 FEET.
STRONG GUSTY WINDS WILL PRODUCE SIGNIFICANT BLOWING AND DRIFTING
ALONG WITH NEAR ZERO VISIBILITIES
TEMPERATURES WILL FREE FALL TODAY...INTO THE SINGLE NUMBERS BY
EVENING. WIND CHILLS OF 20 BELOW TO 40 BELOW DEVELOPING TONIGHT.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
A SIGNIFICANT LAKE EFFECT SNOW EVENT ALONG WITH EXTREME WIND CHILL
TEMPERATURES IS EXPECTED THROUGH WEDNESDAY MORNING BEFORE FINALLY WINDING
DOWN THROUGH THE DAY ON WEDNESDAY. SEVERAL FEET OF SNOW ARE FORECAST
TO ACCUMULATE EAST OF BOTH LAKES ERIE AND ONTARIO AS A WEST TO
SOUTHWEST FLOW OF VERY COLD AIR SHIFTS OVER THE LAKES.
HEAVY LAKE EFFECT SNOW IS EXPECTED TO CONTINUE THROUGH MUCH OF
TUESDAY AS 850MB TEMPERATURES CROSSING THE LAKES CRASH TO AROUND
-28C PRODUCING MORE THAN DOUBLE THE TYPICAL 13 DEGREE LAKE TO 850MB
DELTA-T THRESHOLD NEEDED FOR ORGANIZED LAKE EFFECT AND RAISING LAKE
INDUCED EQUILIBRIUM LEVELS OVER 10KFT. ICE COVER IS NOT EXPECTED TO
INHIBIT THE HEAT FLUX FROM THE LAKES AS BOTH LAKES REMAIN OPEN. THE
MAJORITY OF THIS ICE COVER IS LIMITED TO THE WESTERN END OF THE LAKE
AND A LARGE SECTION OF THE SOUTH CENTRAL LAKE REMAINS ICE FREE. LAKE
ONTARIO IS ONLY 10 PERCENT COVERED WITH ICE CONFINED TO THE NORTHERN
LAKE SHORE. AREAS AWAY FROM THE LAKE EFFECT SNOW BANDS WILL HAVE
PARTIAL SUNSHINE BUT GUSTY WINDS AND VERY LOW WIND CHILL VALUES
THROUGH THE DAY.
FOR LAKE ERIE...00Z MESOSCALE MODEL DATA ARE SHOWING THAT THERE MAY
BE A DOUBLE PLUME OF LAKE EFFECT SNOW...ONLY THE NORTH TO MID LAKE
AND ANOTHER ALONG THE SOUTH SHORE...BOTH PLUMES MERGING ALONG THE
EASTERN SHORE OF THE LAKE AT NORTHERN CHAUTAUQUA AND SOUTHERN ERIE
COUNTIES. THE MERGING OF THE TWO LAKE EFFECT PLUMES WILL FOCUS THE
HEAVIEST SNOW ON SOUTHERN TO CENTRAL ERIE AND WESTERN WYOMING TO
GENESEE COUNTIES WITH A SECONDARY MAXIMUM ALONG THE HIGHER TERRAIN
OF NORTHERN CHAUTAUQUA AND NORTHWESTERN CATTARAUGUS COUNTIES. STORM
TOTALS IN THESE AREAS WILL RANGE BETWEEN TWO AND THREE FEET. WINDS
ALONG THE FLANKS OF THE LAKE PLUMES WILL AVERAGE 25 TO 35 MPH AND
BUFKIT PROFILES SHOW A LOW LEVEL JET AT OR BELOW 850MB OF MORE THAN
50 KNOTS...SUPPORTED ON NAM12 AND ALL BUT ONE OF THE 10 SREF
MEMBERS...WITH INDICATIONS ON MOMENTUM TRANSFER ROUTINE THAT WINDS
MAY GUST 50 MPH OR MORE ALONG THE FLANKS OF THE PLUMES. THE STRONG
WINDS AND GUSTS SHOULD LAST THROUGH MUCH OF TUESDAY AND IF IT'S NOT
SNOWING HEAVILY IN THE LAKE SNOW BANDS...IT WILL BE GUSTING WITH
BLOWING AND DRIFTING SNOW. THIS NEARS THE CRITERIA FOR BLIZZARD BUT
FALLS JUST SHORT...WILL REVISIT THIS ASPECT.
THE BAND OFF LAKE ONTARIO TAKES ADVANTAGE OF THE FULL LENGTH FETCH
AND IMPACTS THE MID TUG HILL REGION SEVERELY WITH SNOWFALL TOTALS TO
BE MEASURED IN SEVERAL FEET. THE AVAILABILITY OF EXTREME WIND GUSTS
IS LESS EAST OF LAKE ONTARIO AND SUSTAINED WINDS WILL ALSO BE
LESS...BUT BLOWING AND DRIFTING SNOW WILL FLANK THE LAKE SNOW BAND
AS IT MEANDERS SLIGHTLY TO THE NORTH AND SOUTH...ESPECIALLY EARLY
TUESDAY MORNING. THE MIDLAKE FORECAST POINT ON BUFKIT EXHIBITS LAKE
INDUCED CAPE IN EXCESS OF 1000 J/KG AND EQUILIBRIUM LEVELS NEAR OR
ABOVE 15KFT FROM MONDAY EVENING THROUGH LATE AFTERNOON ON TUESDAY.
THIS WOULD SUPPORT SNOWFALL RATES OF 3 INCHES PER HOUR OR MORE
THROUGH THIS 21 HOUR PERIOD.
THROUGH WEDNESDAY THE LAKE EFFECT ACTIVITY IS EXPECTED TO BEGIN A
DOWNWARD TREND. AN AREA OF HIGH PRESSURE WILL SHIFT FROM THE SOUTH
CENTRAL STATES TO THE SOUTHEAST REGION HELPING TO BACK WINDS TO THE
SOUTH AND ADVECTING SLIGHTLY WARMER AIR ACROSS THE FORECAST AREA.
THIS WARMER AIR WILL LOWER LAKE INDUCED EQUILIBRIUM LEVELS TO AROUND
5KFT WEDNESDAY ESSENTIALLY SQUASHING THE LAKE BANDS. THE LAKE ERIE
BAND WILL QUICKLY TAPER OFF WEDNESDAY AFTERNOON WITH THE LAKE
ONTARIO BAND TAPERING OFF WEDNESDAY EVENING.
TEMPERATURES ACROSS THE REGION RECOVER TO THE POSITIVE SIDE OF ZERO
ON TUESDAY...EXCEPTING THE SOUTHERN TIER WHERE READINGS WILL REMAIN
BELOW ZERO THROUGH THE DAYTIME HOURS. WIND CHILLS WILL ALSO REMAIN
DANGEROUSLY LOW WITH WIND CHILL WARNINGS THROUGH THE DAY ON TUESDAY
AND LIKELY TO BE EXTENDED THROUGH TUESDAY NIGHT AS LOW TEMPERATURES
FALL TO NEAR OR BELOW ZERO ONCE MORE. WINDS BECOME MORE
SOUTHWESTERLY AND THE POOL OF COLD AIR MOVES BACK NORTHEASTWARD TO
CANADA...WITH HIGH TEMPS ON WEDNESDAY BACK TO THE MID AND UPPER
TEENS.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE WEATHER LOOKS QUITE A BIT MORE TONED DOWN FOR THE END OF NEXT WEEK
INTO NEXT WEEKEND COMPARED TO THE EXTREME WEATHER WE WILL BE
EXPERIENCING EARLIER IN THE WEEK. THERE ALSO LOOKS TO BE YET
ANOTHER WARM UP WITH TEMPS WARMING TO AROUND 40 DEGREES NEXT
WEEKEND. MODELS CONTINUE TO SHOW TWO SYNOPTIC SYSTEMS WHICH MAY
TRACK NEAR OUR FORECAST AREA BUT THERE REMAINS SOME TIMING
DIFFERENCES BETWEEN THE ECMWF AND GFS.
THE FIRST SYSTEM LOOKS TO BE IN THE LATE THURSDAY/EARLY FRIDAY
TIMEFRAME TRACKING FROM THE SOUTH ASSOCIATED WITH A WEAK SHORTWAVE
SHIFTING THROUGH THE UPPER LEVEL FLOW. TEMPERATURES DURING THIS
PERIOD APPEAR TO BE COLD ENOUGH FOR JUST SOME LIGHT SNOW
ACCUMULATIONS. THE SECOND SYSTEM IS FORECAST TO BE IN THE
SATURDAY/SATURDAY NIGHT TIMEFRAME ASSOCIATED WITH A MORE SIGNIFICANT
PAIR OF TROUGHS CROSSING THE GREAT LAKES AND CENTRAL STATES. THE
FULL LATITUDE NATURE OF THE PAIR OF TROUGHS WILL ALLOW SOUTHERLY
WINDS OUT AHEAD OF THE FEATURE TO ADVECT PLENTY OF WARM AIR NORTH
ACROSS NEW YORK. SURFACE TEMPERATURES RISING THROUGH THE 30S TO NEAR
40 SHOULD ALLOW THE PREDOMINANT P-TYPE TO BE PLAIN RAIN.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
THE RAIN WILL QUICKLY END WITH THE PASSAGE OF A STRONG COLD FRONT
EARLY THIS MORNING. THIS WILL BE ACCOMPANIED BY A 1-2 HOUR PERIOD OF
STRONG WIND GUSTS...WITH THE STRONGEST WINDS NORTHEAST OF LAKES ERIE
AND ONTARIO. WINDS WILL DIMINISH SOME BY LATE MORNING...BUT REMAIN
GUSTY. LAKE EFFECT SNOW WILL DEVELOP EAST AND NORTHEAST OF THE LAKES
WITH LOCAL IFR. OUTSIDE OF LAKE EFFECT...EXPECT CONDITIONS TO
IMPROVE TO VFR.
OUTLOOK...
TUESDAY...VFR WITH CHANCE OF SNOW SHOWERS. IFR IN LAKE EFFECT
SNOW EAST OF THE LAKES. GUSTY WINDS.
WEDNESDAY...MAINLY VFR BUT IFR TO MVFR IN LAKE SNOWS EAST OF BOTH
LAKES.
THURSDAY...SNOW LIKELY WITH IFR.
FRIDAY...MAINLY VFR.
&&
.MARINE...
A RAPIDLY DEEPENING AREA OF LOW PRESSURE WILL PASS JUST NORTH AND
WEST OF THE LOWER LAKES THIS MORNING...WITH A TRAILING
POWERFUL COLD FRONT CROSSING THE REGION. BEHIND THIS FRONT WINDS
WILL BECOME SOUTHWEST AND RAPIDLY INCREASE TO GALE FORCE ON BOTH
LAKES. AN EXTENDED PERIOD OF GALE FORCE WINDS WILL THEN CONTINUE
THROUGH MONDAY INTO AT LEAST TUESDAY NIGHT WITH STRONG WEST TO
SOUTHWEST WINDS.
VERY COLD AIR WILL ALSO BUILD INTO THE LOWER LAKES. THE COLD
TEMPERATURES COMBINED WITH GALE FORCE WINDS AND WAVE ACTION WILL SET
THE STAGE FOR HEAVY FREEZING SPRAY.
CONDITIONS WILL FINALLY IMPROVE ON WEDNESDAY AS THE PRESSURE
GRADIENT RELAXES ACROSS THE LOWER LAKES.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...HIGH WIND WARNING UNTIL 10 AM EST THIS MORNING FOR NYZ001>006-
010>014-019>021-085.
WIND CHILL WARNING FROM 6 PM THIS EVENING TO 6 PM EST TUESDAY
FOR NYZ001>004-010>014-019>021-085.
LAKE EFFECT SNOW WARNING FROM 11 AM THIS MORNING TO 6 AM EST
WEDNESDAY FOR NYZ010>012-019-020-085.
HIGH WIND WARNING UNTIL 1 PM EST THIS AFTERNOON FOR NYZ007-008.
LAKE EFFECT SNOW WARNING FROM 11 AM THIS MORNING TO 1 PM EST
WEDNESDAY FOR NYZ006>008.
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EST TUESDAY
FOR NYZ007-008.
WIND CHILL WARNING FROM MIDNIGHT TONIGHT TO 6 PM EST TUESDAY
FOR NYZ005-006.
LAKE EFFECT SNOW ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EST
TUESDAY FOR NYZ003-013.
MARINE...HEAVY FREEZING SPRAY WARNING UNTIL 10 PM EST TUESDAY FOR
LEZ040-041.
GALE WARNING UNTIL 10 PM EST TUESDAY FOR LEZ040-041.
GALE WARNING UNTIL 10 PM EST TUESDAY FOR LEZ020.
SMALL CRAFT ADVISORY UNTIL 10 PM EST TUESDAY FOR
LOZ030.
HEAVY FREEZING SPRAY WARNING FROM 7 AM THIS MORNING TO 4
AM EST WEDNESDAY FOR LOZ042>045-062>065.
GALE WARNING FROM 7 AM THIS MORNING TO 4 AM EST WEDNESDAY
FOR LOZ043>045-063>065.
GALE WARNING UNTIL 4 AM EST WEDNESDAY FOR LOZ042-062.
&&
SYNOPSIS...TMA
NEAR TERM...TMA
SHORT TERM...WCH
LONG TERM...SMITH
AVIATION...TMA
MARINE...TMAHazardous weather outlook, Jan 6, 1:16 AM EST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 116 AM EST MON JAN 6 2014 NYZ007-008-070630- JEFFERSON-LEWIS- 116 AM EST MON JAN 6 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 11 AM THIS MORNING TO 1 PM EST WEDNESDAY... ...WIND CHILL WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. LAKE EFFECT SNOW WARNING. WIND CHILL WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. WIND CHILL WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-070630- OSWEGO- 116 AM EST MON JAN 6 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 11 AM THIS MORNING TO 1 PM EST WEDNESDAY... ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. LAKE EFFECT SNOW WARNING. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. WIND CHILL WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ005-070630- NORTHERN CAYUGA- 116 AM EST MON JAN 6 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-014-021-070630- WAYNE-ONTARIO-ALLEGANY- 116 AM EST MON JAN 6 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003-070630- MONROE- 116 AM EST MON JAN 6 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST TUESDAY... ...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. LAKE EFFECT SNOW ADVISORY. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. WIND CHILL WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-070630- NIAGARA-ORLEANS- 116 AM EST MON JAN 6 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ020-070630- CATTARAUGUS- 116 AM EST MON JAN 6 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EST WEDNESDAY... ...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. LAKE EFFECT SNOW WARNING. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. WIND CHILL WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010>012-019-085-070630- NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-SOUTHERN ERIE- 116 AM EST MON JAN 6 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 AM EST WEDNESDAY... ...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. LAKE EFFECT SNOW WARNING. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. WIND CHILL WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ013-070630- LIVINGSTON- 116 AM EST MON JAN 6 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST TUESDAY... ...WIND CHILL WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. LAKE EFFECT SNOW ADVISORY. WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. WIND CHILL WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ030-SLZ022-024-070630- LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 116 AM EST MON JAN 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-070630- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 116 AM EST MON JAN 6 2014 ...GALE WARNING IN EFFECT UNTIL 10 PM EST TUESDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 10 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. HEAVY FREEZING SPRAY WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. HEAVY FREEZING SPRAY WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ043>045-063>065-070630- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 116 AM EST MON JAN 6 2014 ...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 AM EST WEDNESDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAVY FREEZING SPRAY WARNING. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAVY FREEZING SPRAY WARNING. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042-062-070630- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 116 AM EST MON JAN 6 2014 ...GALE WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO 4 AM EST WEDNESDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. HEAVY FREEZING SPRAY WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. HEAVY FREEZING SPRAY WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-070630- UPPER NIAGARA RIVER AND BUFFALO HARBOR- 116 AM EST MON JAN 6 2014 ...GALE WARNING IN EFFECT UNTIL 10 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jan 6, 3:42 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
342 AM EST MON JAN 6 2014
NYZ002-003-011>013-020-021-060945-
ALLEGANY NY-CATTARAUGUS NY-GENESEE NY-LIVINGSTON NY-MONROE NY-ORLEANS
NY-WYOMING NY-
342 AM EST MON JAN 6 2014
...A STRONG COLD FRONT WILL CROSS THE AREA...
* AT 336 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG COLD FRONT CAPABLE OF PRODUCING STRONG GUSTY WINDS OF 60
MILES PER HOUR. THIS COLD FRONT WAS LOCATED FROM EASTERN NIAGARA
COUNTY TO CENTRAL CATTARAUGUS COUNTY...MOVING EAST AT 45 MPH.
* SOME LOCATIONS AFFECTED BY THE COLD FRONT MAY INCLUDE...
VARYSBURG AND EAST PEMBROKE...
WATERPORT AND RUSHFORD...
POINT BREEZE AND ELBA...
BETHANY CENTER AND BELFAST...
STAFFORD AND PORTAGEVILLE...
SCIO AND WELLSVILLE...
HAMLIN BEACH AND BIRDSALL...
YORK AND SONYEA...
LAT...LON 4200 7906 4253 7906 4244 7889 4254 7847
4338 7845 4335 7776 4324 7755 4328 7739
4303 7739 4303 7748 4295 7748 4294 7758
4287 7755 4276 7761 4268 7760 4267 7749
4258 7749 4257 7765 4253 7771 4200 7774
HIBBERTThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 9:38 PM EST | Freezing Rain Advisory | BUF | Chautauqua, Erie, Niagara | 3 hr |
| Jan 6, 4:44 AM EST | Wind Chill Advisory | BUF | Jefferson, Lewis | 47 hr |
| Jan 6, 5:23 PM EST | Blizzard Warning | BUF | Erie, Genesee, Wyoming | 34 hr |
Nearby
Special Weather Statements in New York, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.